Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 152, NWS St. Louis, MO

May 22, 2019Marion County, Missouri

NWS St. Louis, MO issued this river flood warning at May 22, 2019, 4:50 AM CDT for Marion County, Missouri. It was in force for 5 hr.

The area

The outline as issued.

The facts

Issued
May 22, 2019, 4:50 AM CDT (09:50 UTC)
Expired
May 22, 2019, 9:42 AM CDT
In force
5 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Marion County, MO

The radar

The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North River (MO) at Palmyra (PALM7). The gauge peaked at 13.12 ft at May 22, 2019, 5:00 AM CDT.

actionminormoderate5101505/2205/23
Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

139 
WGUS43 KLSX 220951
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
450 AM CDT Wed May 22 2019

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  North River at Palmyra

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-230951-
/O.NEW.KLSX.FL.W.0152.190522T0950Z-190523T1045Z/
/PALM7.1.ER.190522T0840Z.190522T0930Z.190522T1045Z.NO/
450 AM CDT Wed May 22 2019

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the North River at Palmyra
* until late tonight.
* At  4:30 AM Wednesday the stage was 13.1 feet.
* Flood stage is 13.0 feet.
* The river is forecast to continue to fall to below flood stage later
  this morning.
* Impact:  At 13.5 feet...County Road 333, east of Palmyra, begins to 
  flood.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/23  05/24  05/25  05/26  05/27

North River
  Palmyra         13.0   13.11      12.9    7.9    5.8    4.8    4.5


&&


LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170




$$
1 follow-up statement
215 
WGUS83 KLSX 221442
FLSLSX
Flood Statement
National Weather Service St Louis MO
942 AM CDT Wed May 22 2019

...The flood warning is cancelled for the following river in 
Missouri...
 
    North River at Palmyra

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC127-221512-
/O.CAN.KLSX.FL.W.0152.000000T0000Z-190523T1045Z/
/PALM7.1.ER.190522T0840Z.190522T1015Z.190522T1122Z.NO/
942 AM CDT Wed May 22 2019

The Flood Warning is cancelled for
  the North River at Palmyra.
* At  8:30 AM Wednesday the stage was 12.5 feet.
* Flood stage is 13.0 feet.
* The river fell below flood stage at  6:22 AM Wednesday.
* The river will continue falling to 9.4 feet by tomorrow morning.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     05/23  05/24  05/25  05/26  05/27

North River
  Palmyra         13.0   12.46       9.4    8.7    6.5    5.3    5.0


&&


LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 22, 4:05 AM CDT, 45 minutes earlier.

Area forecast discussion, May 22, 4:05 AM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
405 AM CDT Wed May 22 2019

.SHORT TERM...  (Through Late Tonight)
Issued at 405 AM CDT Wed May 22 2019

An interesting setup today with a stacked low centered over
northeast NEB this morning. As this low moves NE today, a secondary
warm front will lift through the area, becoming stationary just NW
of the CWA this afternoon. The front should drop south tonight and
likely stall about half way through the CWA.

Convection initiation should hold off until early this evening as
the LLJ begins to increase and low level cooling begins. However,
can not completely rule out a few storms late in the afternoon
across far west and northwest portions of the CWA. Convection should
increase in coverage along the front and sag south as the upper trof
pushes east. The increasing LLJ will help elongate low level
hodographs and deep layer shear will be supportive of supercells.
All severe modes will be possible through early evening trending to
a hail threat into the night. With height rises across the region,
unsure how much convection will develop, which will also play into
how organized storms will become and track. Overall, a number of
question still exist with thunderstorm forecast through tonight.

With a lack of clouds through much of today and ample insolation,
have trended warmer today. Temps tonight are a little more
complicated with the front dropping south and convection. In
general, trended warmer across southern portions of the CWA while
trending cooler across northern portions.

Tilly

.LONG TERM...  (Thursday through Tuesday)
Issued at 405 AM CDT Wed May 22 2019

A persistent high amplitude pattern aloft will be locked in over the
CONUS for Thursday through next Tuesday.  An upper level ridge over
the southeast U.S. combined with a long wave trough over the
southwest will keep the mid Mississippi Valley in southwest flow.
There will therefore be a continuous supply of warm and moist air
from the Gulf feeding into the Midwest.  Additionally, a couple of
northern stream short waves will move across the Upper Midwest along
the periphery of the upper Ridge.  These waves along with the
deepening Hudson Bay low will keep the low level baroclinic zone
over the northeast/east central Plains and the Midwest.  All this
boils down to warm and humid summer-like weather with highs mainly
in the 80s and lows in the mid to upper 60s.  It also means that
there will be be a nearly continuous chance of convection over much
of the area depending on how far south the baroclinic zone dips in
response to the ridge running short waves and resulting
thunderstorms.  The best chances through the period will be over
northeast Missouri and west central Illinois...though the chance for
storms will dip all the way into southeast Missouri Saturday through
Monday when the upper ridge will be weakest and the low level
effective front is forecast to dip down to near the I-70 corridor.

Carney

&&

.AVIATION...  (For the 06z TAFs through 06z Wednesday Night)
Issued at 1141 PM CDT Tue May 21 2019

Showers and thunderstorms are currently east of the terminals and
continue to move away. Sky should clear, with dry and VFR weather
likely through the day on Wednesday. Scattered storms should re-
develop by early Wednesday evening so added a VCTS group in at
KCOU and KUIN. Winds should become predominantly southerly
overnight and continue through the period. Winds are expected to
become gusty during the day on Wednesday to around 25 knots at
KUIN and KCOU. Wind gusts should wane during the evening hours.

SPECIFICS FOR KSTL:

Storms have moved off to the east, leaving a clearing sky for the
rest of the night. Dry/VFR conditions favored through Wednesday
evening before scattered showers and storms move southeastward
toward the terminal late Wednesday evening. Light east/southeast
winds are forecast to become southerly and increase in speed to
around 10 knots on Wednesday.

Gosselin

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     87  69  86  69 /   5  70  40  10
Quincy          82  61  80  66 /  20  80  20  20
Columbia        83  63  83  67 /  40  90  40  10
Jefferson City  85  65  85  67 /  30  90  40   5
Salem           85  70  87  67 /  10  50  30  10
Farmington      84  69  87  67 /   5  30  30   5

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 21, 11:30 PM CDT, 5 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
1130 PM CDT Tue May 21 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-230430-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
1130 PM CDT Tue May 21 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are likely for portions of south-central Illinois
through the early overnight hours.

Major river flooding is ongoing along portions of the Illinois
River.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Major river flooding is expected over the next week along the
Mississippi, Missouri, and Illinois Rivers. Crests at some locations
will be close to or greater than what were seen earlier this year.

The chance for thunderstorms will continue from Wednesday night
through Monday across parts of our area. A few strong to severe
storms are possible Wednesday night into Thursday over central and
northeast Missouri into west central Illinois.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Gosselin

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 4:54 AM CDTRiver Flood WarningLSXReynolds30 hr
May 22, 10:27 AM CDTAreal Flood WarningLSXLincoln5 days
May 22, 1:53 PM CDTFlash Flood WatchLSXAudrain, Boone, Callaway, Cole, Gasconade, Knox and 8 more14 hr
May 22, 4:28 PM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Shelby47 min
May 22, 4:30 PM CDTTornado WarningLSXMarion, Shelby30 min
May 22, 4:59 PM CDTSpecial Weather StatementLSXMarion31 min
May 22, 5:40 PM CDTRiver Flood WarningLSXJefferson3 days

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.